Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 11, NWS Morristown, TN

April 16, 200713 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Apr 16, 2007, 6:37 PM EDT for 13 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 6:37 PM EDT (22:37 UTC)
Expired
Apr 16, 2007, 11:31 PM EDT
In force
5 hr
Issued by
NWS Morristown, TN
All 22 counties

Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 162237
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
637 PM EDT MON APR 16 2007

...WINDY CONDITIONS EXPECTED TO CONTINUE TONIGHT ACROSS THE
MOUNTAINS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST
NORTH CAROLINA...

.A STRONG LOW PRESSURE SYSTEM OVER THE MID ATLANTIC STATES AND A
HIGH PRESSURE AREA OVER THE LOWER MISSISSIPPI RIVER VALLEY...WILL
CONTINUE TO CREATE STRONG GUSTY WINDS ACROSS THE SOUTHERN
APPALACHIAN REGION TONIGHT. THESE WINDS SHOULD GRADUALLY DIMINISH FROM
SOUTH TO NORTH LATE THIS EVENING.

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-170400-
/O.NEW.KMRX.WI.Y.0011.070416T2237Z-070417T0400Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
637 PM EDT MON APR 16 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

STRONG WEST TO NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH HIGHER
GUSTS UP TO 50 MPH...WILL CONTINUE ACROSS THE HIGHER ELEVATIONS OF
EAST AND NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST
NORTH CAROLINA. THESE WINDS SHOULD GRADUALLY DIMINISH LATE THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TD
1 follow-up statement
000 
WWUS74 KMRX 170331
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1131 PM EDT MON APR 16 2007

...WIND ADVISORY CANCELLED AS WINDS HAVE DECREASED...

.THE PRESSURE GRADIENT HAS BEGUN TO RELAX LATE THIS EVENING AS THE
DEEP LOW PRESSURE AREA THAT WAS OVER THE MID ATLANTIC STATES HAS
MOVED OFF THE NEW JERSEY COAST.

NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006-
008-170445-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-070417T0400Z/
CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-JOHNSON-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE...
ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1131 PM EDT MON APR 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS LATE THIS EVENING ACROSS
SOUTHWEST VIRGINIA...THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST
NORTH CAROLINA.

$$

TD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 16, 6:27 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 16, 6:27 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
627 PM EDT MON APR 16 2007

.DISCUSSION...EXTENDING WIND ADVISORY THIS EVENING FOR E TN
MOUNTAINS AND SW NC AS WELL AS SW VA AND NE TN DUE TO CONTINUED
STRONG PRESSURE GRADIENT WITH SURFACE LOW STILL OVER NEW YORK
COASTAL AREA AND HIGH PRESSURE CENTERED OFF THE LA COAST. UPDATED
WIND ADVISORY WILL ACTUALLY BE NEW PRODUCT IN EFFECT UNTIL MIDNIGHT.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...HANCOCK...HAWKINS...JOHNSON...NORTHWEST
     CARTER...NORTHWEST GREENE...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     SULLIVAN...UNICOI...WASHINGTON TN.

VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

TD
Hazardous weather outlook, Apr 16, 5:00 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT MON APR 16 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-170900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY WINDS WILL DEVELOP ACROSS THE ENTIRE AREA TODAY. PLEASE
SEE MEMNPWMRX FOR FURTHER DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:02 AM EDTLake Wind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Claiborne and 19 more15 hr

Nearby

Wind Advisories in Tennessee, 2007Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.